Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 7, 2020, 4:34 PM EDT for Union County, Georgia. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2020, 4:34 PM EDT (20:34 UTC)
- Expired
- Aug 7, 2020, 5:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
County Union County, GA
The radar
The Knoxville radar (KMRX), 149 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WWUS82 KFFC 072034
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Fri Aug 7 2020
GAZ008-072130-
Union GA-
434 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 530 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Blairsville. This
storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Owltown, Brasstown Bald, Track Rock and Vogel State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3495 8392 3493 8391 3492 8387 3490 8385
3490 8384 3491 8384 3491 8381 3490 8380
3486 8381 3484 8379 3483 8380 3482 8379
3475 8387 3482 8409 3496 8407
TIME...MOT...LOC 2033Z 225DEG 0KT 3489 8399
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:58 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 7, 2:58 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 258 PM EDT Fri Aug 7 2020 .SHORT TERM /Tonight through Saturday Night/... Fairly typical summertime pattern for the short term portion of the forecast. A weak frontal boundary will remain stationary across central GA through the short term period of the forecast. Isolated to scattered mostly diurnal convection anticipated for the remainder of this afternoon and again tomorrow. Temps should be near normal for the overnight periods and slightly above normal for the daytime tomorrow. With decent mixing forecast tomorrow afternoon with some drier air mixing down, heat index values should remain below critical thresholds. NListemaa && .LONG TERM /Sunday through Friday/... We begin the extended portion of the forecast with a fairly messy synoptic setup where we wedged are between an area of high pressure to the west and to the east. This will result in very weak flow across the area with perturbations moving through the flow in addition to an overall increase in moisture through the period. Overall, while chances for showers and thunderstorms will be fairly low across the area on Sunday, chances are expected to increase as we progress each day through the extended with several days with area-wide likely pops from Wednesday onward. Showers and thunderstorms should be mostly diurnal in nature with the highest coverage during the afternoon and evenings, but some chances will remain in the overnight hours as well. As with most summer days, a few strong to isolated severe storms will be possible. In addition to increasing chances for rain, temperatures will be on the increase as well. High temperatures on Sunday through Tuesday are expected to be about 4 to 7 degrees above normal with 80s in the mountains, mid 90s across the metro, and mid to upper 90s across central Georgia. The somewhat good news is temps should cool down a few degrees for the second half of the week although highs in the 90s are still expected. The increased temps and moisture also combines to lead to potential issues with heat indices near heat advisory criteria. As the forecast stands now, heat indices near 100 to 106 degrees will be possible across central Georgia. We will continue to carefully monitor these areas for the need for any heat advisories over the coming days. Overnight temperatures are expected to be in the 60s and 70s, remaining just a few degrees above average. Reaves && .AVIATION... 18Z Update... Isolated/scattered afternoon and evening convection possible again this afternoon. Coverage may end up being more isolated tomorrow. Winds will be the main forecast challenge. Speeds are less than 5kt at this time. Models are still progging a direction change to the west side this afternoon...and then going back east overnight...with a change to the west side tomorrow during mixing. //ATL Confidence...18Z Update... Low to med confidence wind direction this afternoon. High confidence remaining elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 93 70 94 / 30 20 20 20 Atlanta 72 93 72 93 / 30 20 20 20 Blairsville 63 86 63 85 / 30 20 10 20 Cartersville 69 93 69 93 / 30 20 10 20 Columbus 73 97 74 98 / 20 20 20 30 Gainesville 69 91 69 91 / 30 20 10 20 Macon 72 96 73 96 / 30 20 20 30 Rome 69 94 69 94 / 20 10 10 20 Peachtree City 70 93 71 93 / 30 20 20 20 Vidalia 74 95 74 95 / 30 40 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Reaves AVIATION...NListemaa
Hazardous weather outlook, Aug 7, 2:57 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 257 PM EDT Fri Aug 7 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 257 PM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening, mainly between 3 PM and 9 PM. A few storms may become strong to briefly severe. Damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible with any severe storms that occur. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated to scattered thunderstorms can be expected Saturday and Sunday and scattered to numerous thunderstorms Monday through Thursday. A few storms will be strong to severe with strong to damaging winds, frequent lightning and locally heavy rainfall. In addition, heat index values in the lower 100s will be possible through the weekend into early next week. Those outside should make sure to take precautions from the heat. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 7, 12:05 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT FRI AUG 07 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 1 W BARNETT 33.51N 82.83W
08/06/2020 TALIAFERRO GA 911 CALL CENTER
TREE DOWNED ONTO THE INTERSTATE ON I-20 EASTBOUND AT
MILE MARKER 152.5
&&
EVENT NUMBER FFC2001067
KMMSpecial weather statement, Aug 7, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
434 PM EDT Fri Aug 7 2020
GAZ008-072130-
Union GA-
434 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR UNION COUNTY UNTIL 530 PM EDT...
At 433 PM EDT...a strong thunderstorm was over Blairsville. This
storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Blairsville, Owltown, Brasstown Bald, Track Rock and Vogel State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3495 8392 3493 8391 3492 8387 3490 8385
3490 8384 3491 8384 3491 8381 3490 8380
3486 8381 3484 8379 3483 8380 3482 8379
3475 8387 3482 8409 3496 8407
TIME...MOT...LOC 2033Z 225DEG 0KT 3489 8399The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:41 PM EDT | Special Weather Statement | FFC | Hancock | 19 min |
| Aug 6, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 32 min |
| Aug 6, 9:06 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Aug 6, 11:47 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Aug 7, 12:13 AM EDT | Special Weather Statement | FFC | Taylor | 32 min |
| Aug 7, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 39 min |
| Aug 7, 6:24 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 36 min |
| Aug 7, 6:47 PM EDT | Special Weather Statement | FFC | Emanuel, Johnson | 58 min |
| Aug 7, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 52 min |
| Aug 7, 7:02 PM EDT | Flash Flood Warning | FFC | Emanuel | 5 hr |
| Aug 7, 7:11 PM EDT | Special Weather Statement | FFC | Barrow | 34 min |
| Aug 7, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Oconee | 32 min |
| Aug 7, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.